Alert archive / California / Wind Advisories in 2017
Wind Advisory 14, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Mar 28, 2017, 12:19 PM PDT. It took effect at Mar 30, 2017, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 28, 2017, 12:19 PM PDT (19:19 UTC)
- In effect from
- Mar 30, 2017, 12:00 PM PDT
- Expired
- Mar 29, 2017, 9:30 PM PDT
- In force
- Issued by
- NWS Hanford, CA
The text
As transmitted.
200 WWUS76 KHNX 281919 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1219 PM PDT Tue Mar 28 2017 CAZ095-098-099-290330- /O.NEW.KHNX.WI.Y.0014.170330T1900Z-170331T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1219 PM PDT Tue Mar 28 2017 ...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM PDT THURSDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from noon to 11 PM PDT Thursday. * WINDS...West to northwest 25 to 35 mph with gusts around 55 mph possible, with the strongest winds near the passes and canyons. * TIMING...Thursday afternoon and evening, with the strongest gusts expected during the late afternoon and early evening hours. * IMPACTS...Strong gusty winds will blow down tree limbs and some power lines. Travel may be difficult due to strong cross winds in some areas, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
4 follow-up statements
016 WWUS76 KHNX 290324 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 824 PM PDT Tue Mar 28 2017 CAZ095-098-099-291400- /O.CON.KHNX.WI.Y.0014.170330T1900Z-170331T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 824 PM PDT Tue Mar 28 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM PDT THURSDAY... * WINDS...West to northwest 25 to 35 mph with gusts around 55 mph possible, with the strongest winds near the passes and canyons. * TIMING...Thursday afternoon and evening, with the strongest gusts expected during the late afternoon and early evening hours. * IMPACTS...Strong gusty winds will blow down tree limbs and some power lines. Travel may be difficult due to strong cross winds in some areas, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
108 WWUS76 KHNX 291358 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 658 AM PDT Wed Mar 29 2017 CAZ095-098-099-292200- /O.CON.KHNX.WI.Y.0014.170330T1900Z-170331T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 658 AM PDT Wed Mar 29 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM PDT THURSDAY... * WINDS...West to northwest 25 to 35 mph with gusts around 55 mph possible, with the strongest winds near the passes and canyons. * TIMING...Thursday afternoon and evening, with the strongest gusts expected during the late afternoon and early evening hours. * IMPACTS...Strong gusty winds will blow down tree limbs and some power lines. Travel may be difficult due to strong cross winds in some areas, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
358 WWUS76 KHNX 292034 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 134 PM PDT Wed Mar 29 2017 CAZ095-098-099-300645- /O.CON.KHNX.WI.Y.0014.170330T1900Z-170331T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 134 PM PDT Wed Mar 29 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM PDT THURSDAY... * WINDS...Northwest 25 to 35 mph with gusts up to 60 mph. * TIMING...Thursday afternoon and evening, with the strongest gusts expected during the late afternoon and early evening hours. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Andersen
643 WWUS76 KHNX 300430 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 930 PM PDT Wed Mar 29 2017 CAZ095-098-099-301230- /O.UPG.KHNX.WI.Y.0014.170330T1900Z-170331T0600Z/ /O.NEW.KHNX.HW.W.0003.170330T1600Z-170331T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 930 PM PDT Wed Mar 29 2017 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 11 PM PDT THURSDAY... The National Weather Service in Hanford has issued a High Wind Warning, which is in effect from 9 AM to 11 PM PDT Thursday. The Wind Advisory is no longer in effect. * WINDS...Northwest 30 to 40 mph with gusts up to 65 mph. * TIMING...9 am through 11 pm Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ089>091-301230- /O.NEW.KHNX.WI.Y.0015.170330T1600Z-170331T0600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, and Corcoran 930 PM PDT Wed Mar 29 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM PDT THURSDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 9 AM to 11 PM PDT Thursday. * WINDS...Northwest 20 to 30 mph with gusts to 40 mph. * TIMING...9 am through 11 pm Thursday. * IMPACTS...Difficulty driving...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Riley
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 28, 4:00 AM PDT, 8 hours 19 minutes earlier.
Area forecast discussion, Mar 28, 4:00 AM PDT, 8 hours 19 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 400 AM PDT Tue Mar 28 2017 .SYNOPSIS...High pressure will build over the region today through Wednesday bringing dry weather and a warming trend to the area before another fast moving and potentially windy storm system drops into the Great Basin on Thursday and and Thursday Night. High pressure will return for more springlike conditions for the weekend. && .DISCUSSION...The low pressure system that dropped southeast through the Great Basin bringing strong winds to portions of our area along with cooler temperatures and some light precipitation is now centered over northern AZ and will move east through the four corners regions today. Meanwhile, an upper ridge is amplifying off the CA coast near 130W and this feature is progged to build inland later today and tonight bringing dry conditions and a warming trend to our area. At this time, skies are clear across our area except for some residual low upslope clouds over the valley facing slopes of the Tehachapi Mountains. These clouds will gradually erode this morning as drier air continues to push into our area. While winds have decreased significantly since Monday afternoon a few indicator sites in the Kern County Mountains and Deserts are still reporting gusts near 50 mph. Guidance indicating temperatures rising to near normal today and above normal on Wednesday as high pressure strengthens over the area. The upper ridge is progged to remain in control until Wednesday Night when another low is progged to push into the PAC NW. Lime the Monday storm, this system is progged to drop southeast through the Great Basin on Thursday and Thursday Night, bringing cooler temperatures, a period of increased winds and chances of some light precipitation mainly over the Southern Sierra Nevada. The medium range models are in fairly good agreement with this system moving east of our area on Friday and another ridge building into CA for next weekend resulting in mostly clear skies and above normal temepratures. The solutions diverge beyond then as the GFS brings a strong upper trough through our area on Monday while the ECMWF shows a weaker system tracking north of our area. THE GEM is sort of a compromise between the two ideas indicating a trough moving through although not as strong as the GFS. For now have trended with the drier ECWMF as it has shown the best run to run consistency. The RMOP is indicating very low predictabilty for early next week suggesting that confidence beyond next weekend is low. && .AVIATION...There will be some upslope cloudiness along the mountains in Tulare and Kern Counties, creating areas of MVFR ceilings and local mountain obscuring IFR in low clouds thru 18Z Tue. Otherwise, VFR conditions can be expected across the central CA interior for the next 24 hours. && .AIR QUALITY ISSUES...None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories...NONE. && public...DS avn/fw...JEB synopsis...DS weather.gov/hanford
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.